Homogeneity groups of ends of open 3-manifolds Public Deposited

http://ir.library.oregonstate.edu/concern/articles/nk322g12f

This is the publisher’s final pdf. The published article is copyrighted by the Mathematical Sciences Publishers and can be found at:  http://msp.org/pjm/2014/269-1/index.xhtml.

Descriptions

Attribute NameValues
Creator
Abstract or Summary
  • For every finitely generated abelian group G, we construct an irreducible open 3-manifold M[subscript G] whose end set is homeomorphic to a Cantor set and whose homogeneity group is isomorphic to G. The end homogeneity group is the group of self-homeomorphisms of the end set that extend to homeomorphisms of the 3-manifold. The techniques involve computing the embedding homogeneity groups of carefully constructed Antoine-type Cantor sets made up of rigid pieces. In addition, a generalization of an Antoine Cantor set using infinite chains is needed to construct an example with integer homogeneity group. Results about the local genus of points in Cantor sets and about the geometric index are also used.
Resource Type
DOI
Date Available
Date Issued
Citation
  • Garity, D. J., & Repovš, D. (2014). Homogeneity groups of ends of open 3-manifolds. Pacific Journal of Mathematics, 269(1), 99-112. doi:10.2140/pjm.2014.269.99
Series
Keyword
Rights Statement
Funding Statement (additional comments about funding)
Publisher
Peer Reviewed
Language
Replaces
Additional Information
  • description.provenance : Approved for entry into archive by Erin Clark(erin.clark@oregonstate.edu) on 2015-02-17T21:02:26Z (GMT) No. of bitstreams: 1 GarityDennisMathematicsHomogeneityGroupsEnds.pdf: 751331 bytes, checksum: 6a1367c5d6002930232894c0c284ab54 (MD5)
  • description.provenance : Made available in DSpace on 2015-02-17T21:02:26Z (GMT). No. of bitstreams: 1 GarityDennisMathematicsHomogeneityGroupsEnds.pdf: 751331 bytes, checksum: 6a1367c5d6002930232894c0c284ab54 (MD5) Previous issue date: 2014-07-15
  • description.provenance : Submitted by Erin Clark (erin.clark@oregonstate.edu) on 2015-02-17T21:02:11Z No. of bitstreams: 1 GarityDennisMathematicsHomogeneityGroupsEnds.pdf: 751331 bytes, checksum: 6a1367c5d6002930232894c0c284ab54 (MD5)

Relationships

Parents:

This work has no parents.

Last modified

Downloadable Content

Download PDF

Items